MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP, INFUSION
Catalog Number 903-00006
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility did not inform belmont about this incident when it occurred on october 10th, 2023, belmont became aware of this incident after receiving medwatch report # (b)(4) on december 12th, 2023.Internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in this incident were not returned to belmont for evaluation.The user facility claimed that there was a leak however the disposable in question has not been provided for review nor has the lot number of the device been provided.A leak would be obvious to the user while interacting with the device.The disposable set can be exchanged to continue infusion.No patient impact / harm has been reported.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3-spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Belmont has reached out to the risk manager (initial reporter from the user facility) on december 20, 2023 and january 4, 2024 to request the lot number and additional information about the incident but haven't received any further updates on the incident.There is no information about the lot number of the device to allow the review of device manufacturing records.Belmont will continue to follow up with the user facility to try and obtain additional information.A review of complaints will be conducted if we obtain the lot number of the device and the device history record will be reviewed.A follow-up report will be submitted once the additional information becomes available.
 
Event or Problem Description
The risk manager reported that while using the belmont for rapid transfusion, the tubing was inserted and was leaking.This device was removed and replaced with another set, and then worked.There was no patient harm associated with this incident.
 
Additional Manufacturer Narrative
The cited disposable set was requested for investigation, however it was not provided.Belmont has reached out to the risk manager (initial reporter from the user facility) on december 20, 2023, january 4, 2024 and january 12, 2024 to request the lot number and additional information about the incident but to date we have not received any response from the user facility.The complaint file will be re-opened if additional information is received.No device malfunction could be verified, and the root cause could not be determined.We will continue to monitor this type of incident and take further corrective and preventive actions if required.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key18481170
Report Number1219702-2024-00002
Device Sequence Number6594335
Product Code FRN
UDI-Device Identifier10896128002029
UDI-Public10896128002029
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown